Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 15, NWS Houston/Galveston, TX

March 14, 2007Colorado County, Wharton County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 14, 2007, 10:17 AM CDT for Colorado County, Wharton County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2007, 10:17 AM CDT (15:17 UTC)
Expired
Mar 14, 2007, 11:00 AM CDT
In force
43 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Colorado County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 125 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1516 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 4:15 AM CDT, 6 hours 2 minutes earlier.

Area forecast discussion, Mar 14, 4:15 AM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
415 AM CDT WED MAR 14 2007

.DISCUSSION...
MESO-SCALE CONVECTIVE SYSTEM HAS MOVED OVER UPPER TEXAS COAST AND
WATERS. BOW ECHOES HAS BEEN PRODUCING STRONG WINDS WHILE TRAVERSING
MARINE REGION. MUCH OF INLAND AREAS HAS STABILIZED WITH RAIN COOLED
AIR. UPPER LOW NOW PROGRESSIVELY MOVING EAST AND PROGGED BY MODELS
TO MOVE OVER OUR REGION THIS AFTERNOON. MODEL SOUNDINGS INDICATE
WET BULB ZERO LOWERING BELOW 10 KFT DURING THIS PERIOD AND LAPSE RATES
BECOMING QUITE STEEP BY MID DAY. AS PER SWODY1 ELEVATED CONVECTION
THAT START DURING MORNING SHOULD BECOME SURFACED BASED DURING AFTERNOON.
WE MENTIONED POSSIBLE SEVERE STORMS FOR THIS AFTERNOON. IMPROVING CONDITIONS
WEST TO EAST THIS EVENING AS UPPER TROUGH LINE STARTS TO MOVE EAST
OF CWFA. DECREASING CLOUD COVER WITH MOIST GROUND AND RELATIVELY
LIGHT WINDS WILL RESULT IN PATCHY FOG LATER TONIGHT. UPPER LOW
WILL BE EAST OF THE REGION THURSDAY WITH A RATHER WEAK PRESSURE
GRADIENT OVER OUR CWFA. COLD FRONT WILL APPROACH NORTHERN PORTIONS
OF CWFA EARLY FRIDAY AND RAPIDLY MOVE SOUTH ACROSS REGION. SOME INCREASE
IN PW VALUES INDICATED BY MODELS INCREASING TO NEAR 1.3 INCHES
VICINITY FRONT. GFS INDICATE WEAK DIVERGENT FIELD ALOFT NEAR BASE
OF UPPER TROUGH FRIDAY. VERTICAL PROFILES INDICATE ENOUGH
INSTABILITY FOR CONVECTION. WE SHALL CONTINUE WITH SLIGHT CHANCE
POPS FRIDAY AND THIS SHOULD BE MAINLY NEAR FRONTAL BOUNDARY.
COOLING AND DRYING FRIDAY NIGHT. COMING WEEKEND WILL BE RAIN FREE
WITH SLIGHTLY BELOW NORMAL DAYTIME TEMP VALUES AND OVERNIGHT LOWS
NEAR NORMAL. SURFACE RIDGE WILL SHIFT TO EAST OF REGION LATER IN
THE WEEKEND WITH ONSHORE FLOW RETURNING. WEAK UPPER RIDGE OVER
REGION WILL GRADUALLY FLATTEN WHILE SHIFTING MORE TO THE EAST
EARLY NEXT WEEK. IT WILL START TO MOISTEN UP AS ONSHORE FLOW
DEEPENS BY THE MIDDLE OF NEXT WEEK.
37

&&

.MARINE...
5 TO 10 KNOT WINDS FROM THE EAST THROUGH THE SOUTH PREVAIL ACROSS
THE COASTAL WATERS EARLY THIS MORNING. THE WIND FIELD CONTINUES TO
RECOVER FROM YESTERDAYS STORMS. FOR THE FORECAST...WILL SHOW 2 TO 3
FOOT SEAS NEARSHORE AND GENERALLY 4 TO 6 FOOT SEAS OFFSHORE (CAUTION
FLAGS ARE IN EFFECT THIS MORNING FOR THE 20-60 NM WATERS). WINDS AND
SEAS/BAY WATERS WILL OF COURSE BE HIGHER IN AND NEAR SHOWERS AND
THUNDERSTORMS THAT ARE EXPECTED TO RETURN TO THE AREA EITHER LATER
THIS MORNING OR THIS AFTERNOON. A STRONGER AND MORE ORGANIZED STORM
COMPLEX IS EXPECTED TO MOVE EASTWARD ACROSS THE AREA LATER TONIGHT
AND EARLY WEDNESDAY MORNING AS THE UPPER LOW OUT WEST GETS CLOSER TO
THE AREA. 42

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      73  56  81  56  66 /  40  20  10  10  20
HOUSTON (IAH)              71  57  79  59  70 /  50  30  10  10  20
GALVESTON (GLS)            72  62  77  63  70 /  50  30  10  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 14, 4:56 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
456 AM CDT WED MAR 14 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-151100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
456 AM CDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OVER OUR REGION
TODAY. THE MOIST AIR MASS WILL BECOME MORE UNSTABLE AS THIS UPPER
LOW MOVES OVERHEAD THIS AFTERNOON. SOME OF THE STORMS THAT DEVELOP
MAY BECOME SEVERE THIS AFTERNOON. THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS. EXPECT IMPROVING CONDITIONS THIS EVENING
AS THE STORM SYSTEM START TO MOVE EAST OF OUR REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 7:29 PM CDTSevere Thunderstorm WarningHGXColorado, Wharton31 min
Mar 13, 8:23 PM CDTSevere Thunderstorm WarningHGXFort Bend52 min
Mar 13, 9:17 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris43 min
Mar 13, 10:02 PM CDTTornado WarningHGXHarris, Montgomery28 min
Mar 13, 10:12 PM CDTSpecial Marine WarningHGX63 min
Mar 13, 10:16 PM CDTSpecial Marine WarningHGX119 min
Mar 14, 12:51 AM CDTSpecial Marine WarningHGX114 min
Mar 14, 1:50 AM CDTSpecial Marine WarningHGX85 min
Mar 14, 2:59 AM CDTSpecial Marine WarningHGX91 min
Mar 14, 9:37 AM CDTSevere Thunderstorm WarningHGXJackson, Wharton38 min
Mar 14, 10:05 AM CDTSevere Thunderstorm WarningHGXBrazoria40 min
Mar 14, 10:33 AM CDTSpecial Marine WarningHGX57 min
Mar 14, 10:41 AM CDTSevere Thunderstorm WarningHGXBrazoria49 min
Mar 14, 10:53 AM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston, Harris37 min
Mar 14, 11:26 AM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston34 min
Mar 14, 11:30 AM CDTSpecial Marine WarningHGX45 min
Mar 14, 11:38 AM CDTSevere Thunderstorm WarningHGXWashington52 min
Mar 14, 11:41 AM CDTSevere Thunderstorm WarningHGXBrazoria34 min
Mar 14, 12:01 PM CDTSpecial Marine WarningHGX59 min
Mar 14, 12:15 PM CDTSpecial Marine WarningHGX90 min
Mar 14, 12:26 PM CDTSevere Thunderstorm WarningHGXBrazoria, Matagorda34 min
Mar 14, 12:34 PM CDTSevere Thunderstorm WarningHGXAustin, Waller, Washington56 min
Mar 14, 12:44 PM CDTSevere Thunderstorm WarningHGXBrazos, Grimes31 min
Mar 14, 1:03 PM CDTSpecial Marine WarningHGX117 min
Mar 14, 1:23 PM CDTSevere Thunderstorm WarningHGXFort Bend37 min
Mar 14, 2:20 PM CDTSpecial Marine WarningHGX55 min
Mar 14, 2:27 PM CDTSpecial Marine WarningHGX93 min
Mar 14, 2:56 PM CDTSevere Thunderstorm WarningHGXBrazoria, Harris49 min
Mar 14, 3:12 PM CDTSevere Thunderstorm WarningHGXChambers48 min
Mar 14, 3:20 PM CDTSpecial Marine WarningHGX85 min
Mar 14, 4:39 PM CDTSpecial Marine WarningHGX96 min
Mar 14, 4:45 PM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston, Harris45 min
Mar 14, 5:07 PM CDTSevere Thunderstorm WarningHGXChambers, Galveston53 min
Mar 14, 6:02 PM CDTSpecial Marine WarningHGX88 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.